Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa Side Effects


07-18-2014, 02:52 AM   #1
*yvonne*
 
*yvonne*'s Avatar
 
Join Date: Jul 2014
Location: Glasgow, United Kingdom

My Support Groups:
Pentasa Side Effects

Hi everyone

I have started back on pentasa yesterday and was previously not on any medication due to pregnancy & breastfeeding and being symptom free too. I've only taken 4 doses and I seem to be having nausea & D as side effects. I don't remember ever getting this before with this med All I ever remember being an issue was weight gain.

Does anyone else take this and do you get these side effects?
07-18-2014, 04:43 AM   #2
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I'm taking this right now. I don't remember getting nausea and diarrhea from it. But, I have been prescribed to take too much of this for my size. I am afraid though that the nausea and D are side effects from this drug. Here is the site to help you see for yourself. However, I would think that if these symptoms get to be too much it'd be a good thing to contact your doctor. Good luck.

http://www.rxlist.com/pentasa-side-e...rug-center.htm
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday or Mesalamine DR 1.2gm 2xday, Canasa Suppositories (when needed) 1000mg 1xday, Tylenol 3 with codeine 300-30mg (when needed)

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350
07-18-2014, 09:55 AM   #3
*yvonne*
 
*yvonne*'s Avatar
 
Join Date: Jul 2014
Location: Glasgow, United Kingdom

My Support Groups:
Thank you for your reply and for pointing me to this part of the forum too. I've had a read through other posts and it's put my mind at ease a bit. I'm hoping it's my body getting used to the medication again and hopefully it'll calm down soon and if not I can call my IBD nurse and see what she suggests. Been off meds for almost 4 years so just getting back into the swing of it all

I see you're also on iron tablets & folic acid. Did your levels have to be low to be put on them. My iron levels were good in May and they took me off them and I've felt terrible slice then but not sure if it's a coincidence or linked to stopping them?
07-18-2014, 05:08 PM   #4
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I'm glad to hear that you've been able to find some comfort and answers to your questions! I'm not too sure about the levels of iron and folic acid when I was put on them since I've been taking them ever since I was diagnosed in 1996. I'm pretty sure that my iron levels were low though since at the time I was bleeding from the backside.

When I was first put on meds, the supplements I was told to take was: calcium, multivitamin, folic acid and iron. Everything else came afterwards. To me, the supplements are just part of my routine and I've never stopped anything. It wouldn't hurt to ask to see about putting you back on at least the iron especially since you lose iron once a month anyway. Take care.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa Side Effects
Thread Tools


All times are GMT -5. The time now is 12:39 PM.
Copyright 2006-2017 Crohnsforum.com